Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 97, NWS Jackson, KY

July 4, 20164 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 4, 2016, 4:56 PM EDT for 4 counties in Kentucky. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2016, 4:56 PM EDT (20:56 UTC)
Expired
Jul 4, 2016, 5:30 PM EDT
In force
34 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Laurel County, KY, McCreary County, KY, Pulaski County, KY, Wayne County, KY

The radar

The Jackson,KY radar (KJKL), 112 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 4:58 PM EDTTSTM WND DMGGeneral Burnside S.P., KYTREE DOWN ON HOLE 3 OF GENERAL BURNSIDE STATE PARK GOLF COURSE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 1:41 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 797 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
797 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

918 
WUUS53 KJKL 042056
SVRJKL
KYC125-147-199-231-042130-
/O.NEW.KJKL.SV.W.0097.160704T2056Z-160704T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
456 PM EDT MON JUL 4 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTH CENTRAL MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHEASTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHEASTERN WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 530 PM EDT

* AT 454 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER QUINTON...OR
  8 MILES SOUTH OF SOMERSET...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SOMERSET...BURNSIDE...TATEVILLE...FRAZER...HOLLY BAY REC. AREA...
  BENT...SLOANS VALLEY...SOMERSET PULASKI AIRPORT...ALPINE...
  MOUNT VICTORY...KIDDER...GENERAL BURNSIDE S.P....BRONSTON...
  HUXLEY...GRADE...QUINTON...ELIHU...ROCKCASTLE SPRINGS...
  BALDROCK AND DYKES.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3717 8431 3716 8430 3695 8423 3694 8424
      3696 8425 3695 8425 3696 8426 3696 8428
      3692 8431 3689 8470 3701 8474
TIME...MOT...LOC 2054Z 254DEG 37KT 3696 8463 

HAIL...<.75IN
WIND...60MPH
 
$$

HAL
1 follow-up statement
317 
WWUS53 KJKL 042114
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
514 PM EDT MON JUL 4 2016

KYC231-042124-
/O.CAN.KJKL.SV.W.0097.000000T0000Z-160704T2130Z/
WAYNE KY-
514 PM EDT MON JUL 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAYNE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTH CENTRAL KENTUCKY.

LAT...LON 3690 8456 3704 8462 3714 8429 3695 8423
      3694 8424 3696 8425 3695 8425 3696 8426
      3696 8428 3692 8431
TIME...MOT...LOC 2114Z 256DEG 43KT 3700 8439 

$$

KYC125-147-199-042130-
/O.CON.KJKL.SV.W.0097.000000T0000Z-160704T2130Z/
LAUREL KY-MCCREARY KY-PULASKI KY-
514 PM EDT MON JUL 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHWESTERN LAUREL...NORTH CENTRAL MCCREARY AND SOUTHEASTERN
PULASKI COUNTIES...

AT 514 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MOUNT
VICTORY... OR 13 MILES SOUTHEAST OF SOMERSET...MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SOMERSET...BURNSIDE...TATEVILLE...HOLLY BAY REC. AREA...
SLOANS VALLEY...ALPINE...MOUNT VICTORY...HUXLEY...GRADE...ELIHU...
ROCKCASTLE SPRINGS...BALDROCK...DYKES AND FERGUSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3690 8456 3704 8462 3714 8429 3695 8423
      3694 8424 3696 8425 3695 8425 3696 8426
      3696 8428 3692 8431
TIME...MOT...LOC 2114Z 256DEG 43KT 3700 8439 

HAIL...<.75IN
WIND...60MPH
 
$$

JVM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 4:37 PM EDT, 19 minutes earlier.

Area forecast discussion, Jul 4, 4:37 PM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Jackson KY
437 PM EDT MON JUL 4 2016

.SHORT TERM...(This evening through Tuesday night)
Issued at 400 PM EDT MON JUL 4 2016

Presently an MCV is pushing east across central Kentucky with a
line of showers and storms pushing across central Kentucky and
soon will be working into eastern Kentucky. While instability has
built up ahead of this line, its not all that high for July
standards. Regardless, still a shot at a few damaging wind gusts
as it pushes across the remainder of the area. Thus, the severe
thunderstorm watch will continue until 9 pm. As far as flash flood
watch goes, still lots of heavy rain possible through this
evening, so opting to leave the watch in place for now. As
mentioned earlier, most of the convection has been fairly
progressive, with not much training, so confidence is low in
flash flooding over the next several hours. As we head overnight,
instability will come down, but a frontal zone will remain
anchored across the region. We could see redevelopment along the
front overnight, but not expecting it to be as widespread as this
evening. By tomorrow, we may see an uptick again across the area
of showers and storms as the front very slowly inches southward.
Best rain chances will be across southeast Kentucky, but models
are trending wetter tomorrow for most areas. By tomorrow night, we
may see more of a lull in activity as instability declines and the
main front slips south. However, confidence isn't all that high on
placement of the front with thunderstorm activity possibly laying
down some boundaries. Should stay warm tomorrow with highs back
into the 80s. Lows tonight and tomorrow night should settle around
70 both night.

.LONG TERM...(Wednesday through Monday)
Issued at 437 PM EDT MON JUL 4 2016

Mainly zonal flow will continue across the CONUS through most of
the extended period, with several short wave troughs to traverse
the flow. A baroclinic zone will linger across the mid-
Mississippi valley, keeping things stormy and humid across eastern
Kentucky. The blended guidance offered a good starting point, but
did dial down some of the higher given pops due to the uncertainty
with the role of the mesoscale.

Early next week, the long wave pattern looks to amplify a bit,
with a ridge axis building across the central CONUS, leaving the
east in more troughiness. This will keep at least low precip
chances in the forecast, but may at least bring some relief from
the higher humidity.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
ISSUED AT 153 PM EDT MON JUL 4 2016

Showers and storms will work east across the area this afternoon
and evening with temporary reductions in visibilities and ceilings
expected. Storms will also contain strong gusty winds. Outside of
the showers/storms, mainly VFR conditions will be seen. A frontal
boundary will slip south across the area overnight, with a
possible lowering of cigs expected late tonight into early
tomorrow morning. Still some uncertainty on timing of the front,
so its possible the lower cigs will be delayed and not reach most
areas until later if at all. We will continue to monitor this
potential.

&&

.JKL Watches/Warnings/Advisories...
Flash Flood Watch through Tuesday morning for KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...KAS
LONG TERM...GEOGERIAN
AVIATION...KAS
Hazardous weather outlook, Jul 4, 3:24 PM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
324 PM EDT MON JUL 4 2016

KYZ058>060-068-069-079-080-083>088-104-106>120-052230-
ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-
MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...IRVINE...RAVENNA...CLAY CITY...
STANTON...FRENCHBURG...BROADHEAD...MOUNT VERNON...MCKEE...
ANNVILLE...BURNSIDE...SOMERSET...LONDON...MONTICELLO...STEARNS...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...SANDY HOOK...
WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
324 PM EDT MON JUL 4 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...SEVERE THUNDERSTORM WATCH 321 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THUNDERSTORMS WILL
PRODUCE TORRENTIAL RAINFALL...WHICH MAY LEAD TO INSTANCES OF FLASH
FLOODING. ALSO...SEVERE STORMS MAY DEVELOP THROUGH 9 PM THIS
EVENING...WITH DAMAGING WINDS BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SLIGHT CHANCE OF THUNDERSTORMS WILL LINGER ACROSS SOUTHEAST
KENTUCKY THROUGH EARLY TUESDAY EVENING.

THUNDERSTORMS ARE AGAIN POSSIBLE AT TIMES FROM WEDNESDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF DAMAGING WINDS OR
FLOODING FROM THIS AFTERNOON THROUGH EARLY TUESDAY.

KYZ044-050>052-052230-
FLEMING-MONTGOMERY-BATH-ROWAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD
324 PM EDT MON JUL 4 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. ANY STORMS WILL
CONTAIN TORRENTIAL RAINFALL WHICH COULD LEAD TO A FEW INSTANCES OF
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SLIGHT CHANCE OF THUNDERSTORMS WILL LINGER ACROSS SOUTHEAST
KENTUCKY THROUGH EARLY TUESDAY EVENING.

THUNDERSTORMS ARE AGAIN POSSIBLE AT TIMES FROM WEDNESDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF FLOODING FROM THIS
THROUGH EARLY TUESDAY.

KAS

In the hours before

Local storm report, Jul 4, 2:25 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
225 PM EDT MON JUL 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     5 W PRESTONSBURG        37.67N 82.86W
07/04/2016                   FLOYD              KY   TRAINED SPOTTER

            LARGE TREE DOWN.

&&

JCARICO
Special weather statement, Jul 4, 2:44 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
244 PM EDT MON JUL 4 2016

KYZ052-060-104-106-041930-
ROWAN-ELLIOTT-MENIFEE-MORGAN-
244 PM EDT MON JUL 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
ROWAN...ELLIOTT... MENIFEE...AND MORGAN COUNTIES...

AT 242 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CHRISTY...TO LEISURE...TO EBON...TO NEAR
MARIBA...AND WAS MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WEST LIBERTY...SANDY HOOK...HENRY...LEWIS...GORDON FORD...WILLIAMS...
WHITE OAK...CROCKETT...STOLL...ELNA...WAGNER STORE...LYTTEN...MIMA...
WRIGLEY...RELIEF...BRUIN...LITTLE SANDY...LENOX...BLAZE AND VALE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT.

&&

LAT...LON 3818 8305 3821 8301 3817 8292 3811 8289
      3800 8302 3791 8296 3786 8301 3790 8313
      3786 8311 3782 8318 3783 8344 3786 8349
      3784 8353 3784 8366 3794 8339 3804 8333
      3822 8330 3819 8324 3825 8320 3826 8315
TIME...MOT...LOC 1842Z 268DEG 33KT 3817 8334 3805 8335 3794 8342 3788
8361

HAL
Special weather statement, Jul 4, 4:06 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
406 PM EDT MON JUL 4 2016

KYZ068-079-083-042100-
WAYNE-ROCKCASTLE-PULASKI-
406 PM EDT MON JUL 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
WAYNE...ROCKCASTLE...AND PULASKI COUNTIES...

AT 404 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF DANVILLE TO NEAR LIBERTY TO NEAR
CAINS STORE TO 7 MILES NORTHWEST OF ALBANY...AND MOVING EAST AT 40
MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...MONTICELLO...MOUNT VERNON...BOONE...SCIENCE HILL...
BURNSIDE...DONARO...BENT...JEP HILL...JOHNETTA...KIDDER...DENNEY...
COOKSBURG...LAKE LINVILLE...STEUBENVILLE...MUELLERSVILLE...ELIHU...
LEVEL GREEN...ROUNDSTONE AND BANDY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTH CENTRAL AND SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3692 8496 3696 8494 3695 8490 3700 8484
      3705 8491 3712 8490 3736 8456 3733 8451
      3748 8444 3747 8438 3754 8435 3752 8420
      3731 8413 3722 8427 3697 8434 3686 8459
      3680 8458 3673 8468 3674 8501 3686 8506
TIME...MOT...LOC 2004Z 269DEG 34KT 3754 8481 3732 8485 3711 8493 3676
8523

HAL
Special weather statement, Jul 4, 4:47 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
447 PM EDT MON JUL 4 2016

KYZ068-079-080-083-084-042130-
WAYNE-ROCKCASTLE-LAUREL-MCCREARY-PULASKI-
447 PM EDT MON JUL 4 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...ROCKCASTLE...
LAUREL...MCCREARY...PULASKI...

AT 447 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER FRAZER...OR
9 MILES NORTHEAST OF MONTICELLO...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...MONTICELLO...BURNSIDE...PULASKI COUNTY PARK...VOX...
BUNCH...NAOMI...FRAZER...DELTA...BENT...MILL SPRINGS...KEAVY...
GREGORY...SOMERSET PULASKI AIRPORT...KIDDER...GENERAL BURNSIDE S.P...
.DENNEY...HUXLEY...
HIGHTOP AND GRADE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY NEAR MILE MARKER 29.
 KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 3.
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 18 AND
25...AND BETWEEN MILE MARKERS 29 AND 40.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTH CENTRAL KENTUCKY.

&&

LAT...LON 3696 8494 3695 8490 3700 8484 3702 8486
      3724 8428 3697 8410 3697 8415 3695 8419
      3696 8422 3694 8424 3696 8427 3693 8431
      3691 8431 3676 8484 3694 8496
TIME...MOT...LOC 2047Z 252DEG 41KT 3695 8474

JVM
Local storm report, Jul 4, 4:48 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
448 PM EDT MON JUL 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     TSTM WND DMG     PULASKI                 37.21N 84.64W
07/04/2016                   PULASKI            KY   911 CALL CENTER

            SEVERAL TREES AND POWERLINES DOWN ON SMITH VAUGHT RD AND
            THE 9000 BLOCK OF HIGHWAY 1247.

&&

KAS
Local storm report, Jul 4, 4:55 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
455 PM EDT MON JUL 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TSTM WND DMG     BRODHEAD                37.40N 84.42W
07/04/2016                   ROCKCASTLE         KY   911 CALL CENTER

            TREE DOWN ON POWERLINE ON WEST MAIN STREET IN BROADHEAD.

&&

KAS

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 3:30 AM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more29 hr
Jul 4, 1:21 PM EDTSpecial Weather StatementJKLBath, Montgomery39 min
Jul 4, 1:57 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Magoffin33 min
Jul 4, 2:02 PM EDTSpecial Weather StatementJKLBath, Menifee, Rowan43 min
Jul 4, 2:44 PM EDTSpecial Weather StatementJKLElliott, Morgan46 min
Jul 4, 3:11 PM EDTAreal Flood AdvisoryJKLElliott, Menifee, Morgan2 hr
Jul 4, 4:06 PM EDTSpecial Weather StatementJKLPulaski, Rockcastle, Wayne54 min
Jul 4, 4:16 PM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle29 min
Jul 4, 4:46 PM EDTSevere Thunderstorm WarningJKLClay, Estill, Jackson, Laurel, Lee, Owsley and 1 more29 min
Jul 4, 4:47 PM EDTSpecial Weather StatementJKLPulaski, Wayne43 min
Jul 4, 5:16 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Owsley, Perry29 min
Jul 4, 5:26 PM EDTSpecial Weather StatementJKLClay, Knox, McCreary, Whitley34 min
Jul 4, 5:48 PM EDTSpecial Weather StatementJKLBreathitt, Magoffin, Perry27 min
Jul 4, 6:11 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Magoffin, Perry34 min
Jul 4, 6:21 PM EDTSpecial Weather StatementJKLBell, Harlan, Knox, Leslie, Letcher, Perry54 min
Jul 4, 6:34 PM EDTTornado WarningJKLFloyd26 min
Jul 4, 6:40 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike50 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.